Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 27, NWS Albany, NY

August 28, 2011Greene County, Ulster County, New York

NWS Albany, NY issued this flash flood warning at Aug 28, 2011, 2:18 AM EDT for Greene County, Ulster County, New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 2:18 AM EDT (06:18 UTC)
Expired
Aug 28, 2011, 8:15 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 75 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 7:26 AM EDTFLASH FLOODWoodstock, NYWATER OVER ZENA ROAD.
Aug 28, 8:00 AM EDTFLASH FLOODWindham, NYROUTE 23 CLOSED AT HICKORY HILL ROAD
Aug 28, 8:25 AM EDTFLASH FLOODTannersville, NYROUTE 23A CLOSED BETWEEN SOUTH MAIN STREET AND COUNTY ROUTE 23C

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 308 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WGUS51 KALY 280618
FFWALY
NYC039-111-281215-
/O.NEW.KALY.FF.W.0027.110828T0618Z-110828T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
218 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SAUGERTIES...NEW PALTZ...KINGSTON...
  ELLENVILLE...

* UNTIL 815 AM EDT

* AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM BANDS OF HEAVY RAIN WITH EMBEDDED
  THUNDERSTORMS ASSOCIATED WITH HURRICANE IRENE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH-SOUTH
  LAKE CAMPGROUND...NEW BALTIMORE...WINDHAM...PRATTSVILLE...COXSACKIE
  AND ATHENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 8 AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4161 7412 4158 7412 4158 7416 4162 7426
      4159 7437 4165 7442 4174 7458 4187 7447
      4202 7478 4217 7446 4221 7454 4236 7444
      4236 7429 4241 7424 4247 7378 4228 7378
      4211 7392 4196 7396 4159 7395 4158 7405

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:15 AM EDT, 3 minutes earlier.

Area forecast discussion, Aug 28, 2:15 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
215 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE MID ATLANTIC AND NORTHEAST THIS
WEEKEND WITH HEAVY RAIN AND STRONG WINDS. IRENE WILL WEAKEN AND EXIT
THE AREA OVERNIGHT SUNDAY. HIGH PRESSURE WILL BUILD FROM THE MIDWEST
TO THE EASTERN SEABOARD AND CONTROL OUR WEATHER MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 115 AM...RAIN SHIELD WAS FAST APPROACHING THE CAPITAL REGION
WITH MODERATE TO HEAVY RAINFALL CONTINUING ACROSS THE SOUTHERN 1/3RD
OF THE CWA.  OUR LOCAL VWP IS NOW BEGINNING TO SHOW SIGNS OF
INCREASED LOW LEVEL WINDS THAT ARE NOT QUITE MAKING IT TO THE
SURFACE.  LOW LEVEL THETA-E AXIS HAS NOT QUITE MADE IT THIS FAR
INLAND SO CHANCES FOR STRONG WINDS AT THE SURFACE ARE LOW AT THIS
TIME.  GENERALLY 1-2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
ULSTER...DUTCHESS AND LITCHFIELD COUNTY WITH MORE ON THE WAY.  MAIN
UPDATE WAS THE HOURLY VALUES.

AS OF 1005 PM...THE FIRST TRUE OUTER RAIN BAND WITH MODERATE TO
HEAVY RAINFALL ASSOCIATED WITH IRENE IS NOW MOVING NORTHWARD INTO
LITCHFIELD AND DUTCHESS COUNTIES. LIGHTER RAIN SHOWERS WITH SOME
EMBEDDED MODERATE ECHOES AFFECTING AREAS FARTHER TO THE NORTH.
GRADUALLY OVERNIGHT...EXPECTING RAIN SHIELD ASSOCIATED WITH IRENE
TO CONSOLIDATE AND CONTINUE TO SPREAD RAIN BANDS NORTHWARD WITH
INCREASINGLY HEAVY RAINFALL RATES. 00Z ALB SOUNDING REVEALED PWAT
OF 1.79 INCHES...SO TROPICAL MOISTURE IS IN PLACE.

THE CENTER OF IRENE HAS EMERGED JUST EAST OF NORFOLK VA AND IS
BARELY OVER OPEN WATER. WHILE INTENSIFICATION IS NOT
EXPECTED...IRENE SHOULD GENERALLY MAINTAIN ITS CURRENT STRENGTH AS
A CATEGORY ONE HURRICANE AS IT LIFTS NORTHWARD NEAR THE DELMARVA.

WILL MONITOR THE POTENTIAL FOR ROTATING CELLS INTO THE OVERNIGHT
HOURS WITHIN THE SPIRAL RAIN BANDS FROM IRENE DUE TO INCREASING
0-1 KM SHEAR TO OUR SOUTH THAT WILL SLOWLY SHIFTING NORTHWARD INTO
SOUTHERN ZONES...BUT THUS FAR CELLS WITH ROTATION HAVE BEEN
CONFINED TO JUST OFFSHORE FROM COASTAL AREAS.

PREVIOUS NEAR TERM DISCUSSIONS...

AS OF 700 PM...CONVECTIVE ECHOES HAVE BECOME MORE OF A STRATIFORM
RAIN SHIELD SOUTH OF THE CAPITAL REGION WITHIN THE LAST HOUR. ONLY
REAL SIGNIFICANT AREA OF SHOWERS WITH HEAVY DOWNPOURS IS ACROSS
NORTHERN RENSSELAER AND BENNINGTON COUNTY...WHERE 0.50 TO 1.00
INCHES OF RAIN HAS FALLEN IN THIS LIMITED AREA. QPF SHOULD BE MORE
UNIFORM AS THE EVENING PROGRESSES WITH LOSS OF DAYTIME HEATING AND
RAIN BANDS FROM IRENE BEGIN TO MOVE NORTHWARD FROM LONG ISLAND AND
THE CT COAST. MADE SOME MINOR ADJUSTMENTS TO MAINLY POP/WEATHER
AND TEMP GRIDS FOR THIS EVENING. OTHERWISE CURRENT FORECAST
REFLECTS LATEST TRENDS WELL.

AS OF 445 PM...RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED SHOWERS
OVER THE SOUTHERN SIX COUNTIES OF THE FORECAST AREA. WILL FORECAST
LIKELY POPS THERE TO START THE PERIOD AND GRADUALLY INCREASE AND
EXPAND THE HIGHER POPS NORTHWARD. THESE SHOWERS ASSOCIATED WITH A
WEAKLY CONVECTIVE BAND WELL IN ADVANCE OF THE MAIN AREA OF
WIDESPREAD HEAVY RAIN ASSOCIATED DIRECTLY WITH IRENE. THE LEADING
EDGE OF THAT AREA OF RAIN IS NOW APPROACHING LONG ISLAND AND THE NYC
AREA...AND WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION...
GENERALLY FROM MIDNIGHT ON. THIS IS ALSO WHEN WINDS WILL BEGIN TO
INCREASE.

THIS IS ALL REFLECTED IN THE WIND/POP/WX GRIDS FOR TONIGHT. ON
SUNDAY EXPECT WIDESPREAD HEAVY RAIN AND STRONG WINDS. HAVE NOW ALSO
INCLUDED HERKIMER COUNTY IN THE TROPICAL STORM WARNING AND THE FLOOD
WATCH ALSO REMAINS IN EFFECT. MOST AREAS FORECAST TO HAVE WINDS IN
THE 30 TO 50 RANGE WITH GUSTS BETWEEN 55 AND 75 MPH.

SEE LATEST HLS AND FFA STATEMENTS FOR ADDITIONAL LOCAL INFORMATION.

PLEASE REFER TO TO THE NATIONAL HURRICANE CENTER FOR ALL THE DETAILS
OF IRENE AT WWW.NHC.NOAA.GOV.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY SUNDAY NIGHT...WITH DRY POPS FORECAST
AFTER 06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...
ESPECIALLY ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY
SUNRISE. LOWS SUNDAY NIGHT WILL BE IN THE UPPER 40S TO MID 50S AS
COOLER AIR POURS INTO THE REGION.

MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.

MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK.  A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER.  TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 80S.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.

AS OF 200 AM...WIDSPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCAIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.

WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.

DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.

OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.

&&

.FIRE WEATHER...
OUR DRY CONDITIONS WILL BE ENDING WITH THE APPROACH OF IRENE. EXPECT
RH VALUES TO INCREASE TO BETWEEN 80 AND 100 PERCENT TONIGHT...AND
REMAIN THERE OR ONLY SLIGHTLY DECREASE ON SUNDAY AS WIDESPREAD RAIN
AFFECT THE REGION WITH A WET FLAG ISSUED FOR SUNDAY.

&&

.HYDROLOGY...
ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TSTMS IN ADVANCE OF THE
MAIN RAIN AREA ASSOCIATED WITH HURRICANE IRENE WILL ADVANCE NORTH
THIS EVENING AND INCREASE IN COVERAGE.

HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION STARTING
AFTER MIDNIGHT AND LASTING THROUGH SUNDAY EVENING. TOTAL QPF OF 4 TO
8 INCHES WITH UP TO 10 INCHES OVER HIGHER TERRAIN IS EXPECTED. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. WIDESPREAD
FLOODING OF MAIN STEM RIVERS IS POSSIBLE. FLASH FLOODING...AS WELL
AS FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR.

RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.

DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:

1.  10.59" IN 1871
2.  10.14" IN 1856
3.   8.47" IN 1870
4.   7.58" IN 1885
5.   7.51" IN 1832
6.   7.34" IN 2004
7.   7.33" IN 1950
8.   7.28" IN 1867
9.   7.21" IN 1893
10.  7.04" IN 1971

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
     TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
     TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
     TROPICAL STORM WARNING FOR VTZ013>015.
&&

SYNOPSIS...GJM
NEAR TERM...BGM/GJM/JPV
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGM
Hazardous weather outlook, Aug 27, 4:41 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT SAT AUG 27 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
441 PM EDT SAT AUG 27 2011

...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 27, 10:00 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT SAT AUG 27 2011

CTZ013-280300-
SOUTHERN LITCHFIELD CT-
1000 PM EDT SAT AUG 27 2011

...HEAVY RAIN ASSOCIATED WITH THE OUTER BANDS OF IRENE ACROSS
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN ACROSS SOUTHERN LITCHFIELD COUNTY.  THIS BAND IS
ASSOCIATED WITH THE OUTER PORTION OF IRENE.

EXPECT AN ADDITIONAL QUARTER TO LOCALLY HALF AN INCH OF RAIN WITH
THIS BAND.  WITH THE GROUND ALREADY SATURATED...THIS RAIN WILL
PRODUCE SOME LOCALIZED PONDING OF WATER ON ROADWAYS AND AREAS OF
POOR DRAINAGE.  THE RAIN WILL INCREASE IN INTENSITY THROUGH THE
OVERNIGHT HOURS.

LAT...LON 4173 7327 4180 7301 4164 7298 4162 7302
      4161 7302 4161 7304 4159 7305 4156 7310
      4155 7317
TIME...MOT...LOC 0149Z 160DEG 22KT 4154 7302

VTK
Special weather statement, Aug 28, 12:20 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1220 AM EDT SUN AUG 28 2011

CTZ001-013-280445-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
1220 AM EDT SUN AUG 28 2011

...STRONG THUNDERSTORMS IN LITCHFIELD COUNTY IN NORTHERN
CONNECTICUT...

AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEW HARTFORD TO TORRINGTON TO NEW PRESTON...OR ALONG A LINE EXTENDING
FROM 9 MILES EAST OF TORRINGTON TO TORRINGTON TO 7 MILES NORTHEAST OF
NEW MILFORD...AND MOVING NORTHWEST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
GAYLORDSVILLE AND MERWINSVILLE BY 1225 AM EDT...
KENT...CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 1230 AM EDT...
NORFOLK BY 1235 AM EDT...
SHARON AND FALLS VILLAGE BY 1240 AM EDT.

HOURLY RAINFALL AMOUNTS UP TO 1 INCH CAN BE EXPECTED.

LAT...LON 4153 7330 4162 7350 4165 7349 4167 7351
      4177 7351 4203 7346 4203 7301 4197 7302
      4198 7294 4193 7289 4188 7294 4185 7295
      4183 7293 4176 7307
TIME...MOT...LOC 0419Z 119DEG 40KT 4189 7303 4181 7319
          4166 7334

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:46 AM EDTFlash Flood WarningALYDutchess6 hr
Aug 28, 4:52 AM EDTFlash Flood WarningALYColumbia6 hr
Aug 28, 5:24 AM EDTRiver Flood WarningALYUlster21 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYGreene, Schoharie17 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYSchoharie23 hr
Aug 28, 7:17 AM EDTFlash Flood WarningALYAlbany, Schoharie6 hr
Aug 28, 7:21 AM EDTRiver Flood WarningALYUlster64 hr
Aug 28, 7:43 AM EDTRiver Flood WarningALYUlster33 hr
Aug 28, 7:56 AM EDTRiver Flood WarningALYDutchess29 hr
Aug 28, 8:10 AM EDTRiver Flood WarningALYDutchess, Ulster13 hr
Aug 28, 8:17 AM EDTAreal Flood WarningALYGreene, Ulster12 hr
Aug 28, 8:38 AM EDTAreal Flood WarningALYDutchess12 hr
Aug 28, 8:51 AM EDTFlash Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington6 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Saratoga, Schenectady38 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYSchoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schenectady, Schoharie38 hr
Aug 28, 9:19 AM EDTRiver Flood WarningALYRensselaer, Washington32 hr
Aug 28, 10:42 AM EDTRiver Flood WarningALYDutchess41 hr
Aug 28, 10:49 AM EDTAreal Flood WarningALYColumbia23 hr
Aug 28, 11:11 AM EDTFlash Flood WarningALYWarren, Washington6 hr
Aug 28, 11:41 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 28, 12:27 PM EDTFlash Flood WarningALYHerkimer6 hr
Aug 28, 12:43 PM EDTFlash Flood WatchALYAlbany, Saratoga, Schenectady, Schoharie48 hr
Aug 28, 2:50 PM EDTAreal Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington12 hr
Aug 28, 3:14 PM EDTRiver Flood WarningALYMontgomery16 hr
Aug 28, 3:36 PM EDTRiver Flood WarningALYWashington35 hr
Aug 28, 4:50 PM EDTRiver Flood WarningALYAlbany, Saratoga, Schenectady33 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga48 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer43 hr
Aug 28, 5:00 PM EDTAreal Flood WarningALYWarren, Washington42 hr
Aug 28, 5:01 PM EDTRiver Flood WarningALYWashington34 hr
Aug 28, 5:06 PM EDTRiver Flood WarningALYUlster34 hr
Aug 28, 6:09 PM EDTAreal Flood WarningALYHerkimer14 hr
Aug 28, 6:34 PM EDTRiver Flood WarningALYUlster22 hr
Aug 28, 6:38 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida5 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.